Alert archive / California / Winter Storm Warnings in 2008

Winter Storm Warning 4, NWS San Diego, CA

February 2, 2008Riverside County, San Bernardino County, California

NWS San Diego, CA issued this winter storm warning at Feb 2, 2008, 9:10 PM PST for Riverside County, San Bernardino County, California. It took effect at Feb 3, 2008, 4:00 AM PST. It was in force for 17 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 2, 2008, 9:10 PM PST (05:10 UTC)
In effect from
Feb 3, 2008, 4:00 AM PST
Expired
Feb 3, 2008, 9:09 PM PST
In force
17 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA

The radar

The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 05:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 3, 10:26 AM PSTSNOW 5.3Lake Arrowhead, CA
Feb 3, 5:50 PM PSTSNOW 10Big Bear City, CA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 5.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2008-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2008-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
875 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KSGX 030510
WSWSGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
910 PM PST SAT FEB 2 2008

...SNOW AND VERY STRONG WINDS OVER THE SAN BERNARDINO AND
RIVERSIDE COUNTY MOUNTAINS SUNDAY...

.WINTER STORM CONDITIONS WILL DEVELOP ACROSS THE SAN BERNARDINO
AND RIVERSIDE COUNTY MOUNTAINS ON SUNDAY. HEAVY SNOW AND BLOWING SNOW
WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES IN WHITE-OUT CONDITIONS.
STRONG AND POTENTIALLY DAMAGING WINDS FROM 30 TO 40 MPH WITH GUSTS
TO 60 MPH OR MORE WILL BE POSSIBLE. PREPARE FOR POSSIBLE POWER
DISRUPTIONS AND VERY DIFFICULT TRAVEL CONDITIONS AT HIGHER
ELEVATIONS THROUGH SUNDAY EVENING. SNOWFALL OF 6 TO 12 INCHES IS
EXPECTED ABOVE 6000 FEET WITH LOCALLY HEAVIER AMOUNTS POSSIBLE.

CAZ055-056-031315-
/O.UPG.KSGX.WS.A.0005.080203T1500Z-080204T0600Z/
/O.NEW.KSGX.WS.W.0004.080203T1200Z-080204T1200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
910 PM PST SAT FEB 2 2008

...WINTER STORM WARNING IN EFFECT FROM 4 AM SUNDAY TO 4 AM PST
MONDAY...
...WINTER STORM WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 4 AM SUNDAY TO 4 AM PST
MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW WILL BEGIN OVER THE SAN BERNARDINO COUNTY MOUNTAINS LATE
TONIGHT...THEN INCREASE IN INTENSITY AND SPREAD SOUTHEAST INTO
RIVERSIDE COUNTY SUNDAY MORNING. HEAVY SNOW IS LIKELY ABOVE 6000
FEET SUNDAY MORNING. SNOW LEVELS STARTING OUT NEAR 5000 FEET WILL
CLIMB TO 6000 FEET ON SUNDAY...THEN FALL TO BETWEEN 4000 AND 4500
FEET SUNDAY NIGHT. SIX TO TWELVE INCHES OF SNOW ARE EXPECTED
ABOVE 6000 FEET.

THIS STORM WILL PRODUCE WINDS FROM 30 TO 40 MPH...WITH GUSTS
ABOVE 60 MPH POSSIBLE AT TIMES. THE COMBINATION OF STRONG WINDS
AND HEAVY SNOW WILL PRODUCE HAZARDOUS DRIVING CONDITIONS WITH NEAR
ZERO VISIBILITY AT TIMES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL HAZARDOUS OR IMPOSSIBLE.

$$

JAD
4 follow-up statements
000 
WWUS46 KSGX 031044
WSWSGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
244 AM PST SUN FEB 3 2008

.A STRONG PACIFIC COLD FRONT WILL BRING SNOW AND VERY STRONG
WINDS OVER THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS TODAY
THROUGH TONIGHT.

CAZ055-056-031845-
/O.CON.KSGX.WS.W.0004.080203T1200Z-080204T1200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
244 AM PST SUN FEB 3 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY. 

SNOW OVER THE SAN BERNARDINO COUNTY MOUNTAINS WILL INCREASE IN
INTENSITY AND SPREAD SOUTHEAST INTO RIVERSIDE COUNTY THIS MORNING.
HEAVY SNOW IS LIKELY ABOVE 6000 FEET THIS MORNING. SNOW LEVELS
STARTING OUT NEAR 6000 FEET TODAY WILL FALL TO BETWEEN 4000 AND
4500 FEET TONIGHT. SIX TO TWELVE INCHES OF SNOW ARE EXPECTED ABOVE
6000 FEET.

THIS STORM WILL PRODUCE WINDS FROM 30 TO 40 MPH...WITH GUSTS
ABOVE 60 MPH POSSIBLE AT TIMES. THE COMBINATION OF STRONG WINDS
AND HEAVY SNOW WILL PRODUCE HAZARDOUS DRIVING CONDITIONS WITH
NEAR ZERO VISIBILITY AT TIMES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL HAZARDOUS OR IMPOSSIBLE.

$$

MACKECHNIE
000 
WWUS46 KSGX 031826
WSWSGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1026 AM PST SUN FEB 3 2008

.A STRONG PACIFIC COLD FRONT WILL BRING SNOW AND VERY STRONG
WINDS OVER THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS
TODAY THROUGH TONIGHT.

CAZ055-056-040330-
/O.CON.KSGX.WS.W.0004.000000T0000Z-080204T1200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
1026 AM PST SUN FEB 3 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY. 

SNOW OVER THE SAN BERNARDINO COUNTY MOUNTAINS WILL INCREASE IN
INTENSITY AND SPREAD SOUTHEAST INTO RIVERSIDE COUNTY THIS
MORNING. MODERATE TO HEAVY SNOW IS LIKELY ABOVE 6000 FEET. SNOW
LEVELS STARTING OUT NEAR 6000 FEET TODAY WILL FALL TO BETWEEN 4000
AND 4500 FEET TONIGHT. UP TO SIX INCHES OF SNOW ARE EXPECTED ABOVE
6000 FEET.

THIS STORM WILL PRODUCE WINDS FROM 30 TO 40 MPH...WITH GUSTS
ABOVE 70 MPH POSSIBLE AT TIMES. THE COMBINATION OF STRONG WINDS
AND HEAVY SNOW WILL PRODUCE HAZARDOUS DRIVING CONDITIONS WITH NEAR
ZERO VISIBILITY AT TIMES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL HAZARDOUS OR IMPOSSIBLE.

$$
ECC
000 
WWUS46 KSGX 040035
WSWSGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
435 PM PST SUN FEB 3 2008

.MOIST UPSLOPE FLOW WILL CONTINUE TO BRING MODERATE TO LOCALLY
HEAVY SNOWFALL OVERNIGHT. VERY STRONG WINDS WILL COMBINE WITH THE
FALLING AND BLOWING SNOW TO CREATE WINTER STORM CONDITIONS WITH
LOW VISIBILITY AND HAZARDOUS TRAVEL AT TIMES IN THE SAN BERNARDINO
AND RIVERSIDE COUNTY MOUNTAINS THROUGH TONIGHT. CONDITIONS WILL
DETERIORATE IN THE SAN DIEGO COUNTY MOUNTAINS AS WELL...WHERE A
SNOW AND BLOWING SNOW ADVISORY HAS BEEN ISSUED. AS THE SNOW LEVEL
LOWERS...SEVERAL INCHES OF SNOW IS LIKELY TO ACCUMULATE. STRONG
WEST WINDS AND LOW VISIBILITY WILL MAKE FOR HAZARDOUS TRAVEL.

CAZ055-056-040845-
/O.CON.KSGX.WS.W.0004.000000T0000Z-080204T1200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
435 PM PST SUN FEB 3 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY. 

MODERATE TO LOCALLY HEAVY SNOW IS LIKELY ABOVE 5000 FEET. SNOW
LEVELS WILL FALL TO AROUND 3500 FEET LATE TONIGHT. UP TO SIX
ADDITIONAL INCHES OF SNOW ARE POSSIBLE.

WINDS FROM 30 TO 40 MPH...WITH GUSTS ABOVE 70 MPH WILL BE POSSIBLE
AT TIMES. THE COMBINATION OF STRONG WINDS AND HEAVY SNOW WILL
PRODUCE HAZARDOUS DRIVING CONDITIONS WITH NEAR ZERO VISIBILITY AT
TIMES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL HAZARDOUS OR IMPOSSIBLE.

$$

CAZ058-040845-
/O.NEW.KSGX.SB.Y.0001.080204T0200Z-080204T1200Z/
SAN DIEGO COUNTY MOUNTAINS-
435 PM PST SUN FEB 3 2008

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 4 AM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST MONDAY.

COLDER AIR WILL LOWER SNOW LEVELS TO BETWEEN 3500 AND 4000 FEET
AFTER MIDNIGHT TONIGHT. RAIN WILL TURN TO SNOW WITH ACCUMULATIONS
OF THREE TO SIX INCHES POSSIBLE ABOVE 4500 FEET BY MONDAY MORNING. 

STRONG WEST WINDS WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING
OF THE SNOW...CREATING NEAR ZERO VISIBILITY AT TIMES AND MAKING
TRAVEL HAZARDOUS.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

JAD
000 
WWUS46 KSGX 040509
WSWSGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
909 PM PST SUN FEB 3 2008

.MOIST UPSLOPE FLOW WILL CONTINUE TO BRING AREAS OF MODERATE SNOWFALL
OVERNIGHT IN THE MOUNTAINS. ANOTHER THREE TO SIX INCHES OF SNOW WILL BE 
POSSIBLE BY 4 AM MONDAY MORNING. GUSTY WINDS WILL COMBINE WITH THE
FALLING SNOW TO REDUCE VISIBILITY AND MAKE TRAVEL HAZARDOUS AT TIMES.
CONDITIONS ARE EXPECTED TO IMPROVE MONDAY MORNING...BUT ROADS WILL
BE SLICK.

CAZ055-056-041200-
/O.CAN.KSGX.WS.W.0004.000000T0000Z-080204T1200Z/
/O.EXB.KSGX.SB.Y.0001.080204T0509Z-080204T1200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
909 PM PST SUN FEB 3 2008

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 4 AM PST
MONDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST MONDAY.
THE WINTER STORM WARNING HAS BEEN CANCELLED. 

THREE TO LOCALLY SIX INCHES OF ADDITIONAL SNOW IS POSSIBLE ABOVE
4500 FEET BY MORNING...ALONG WITH GUSTY WEST TO NORTHWEST WINDS OF
20 TO 40 MPH WITH HIGHER GUSTS.

THE STRONG WINDS WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING
OF THE SNOW...CREATING NEAR ZERO VISIBILITY AT TIMES AND MAKING
TRAVEL HAZARDOUS.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITY MAY BE
LIMITED AT TIMES DUE TO A COMBINATION OF FALLING AND BLOWING
SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

CAZ058-041200-
/O.CON.KSGX.SB.Y.0001.000000T0000Z-080204T1200Z/
SAN DIEGO COUNTY MOUNTAINS-
909 PM PST SUN FEB 3 2008

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM
PST MONDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
MONDAY. 

COLDER AIR WILL LOWER SNOW LEVELS TO NEAR 4000 FEET AFTER MIDNIGHT
TONIGHT. RAIN WILL TURN TO SNOW WITH ADDITIONAL ACCUMULATIONS OF
THREE TO SIX INCHES POSSIBLE ABOVE 4500 FEET BY MONDAY MORNING.

STRONG WEST WINDS WILL RESULT IN CONSIDERABLE BLOWING AND
DRIFTING OF THE SNOW...CREATING NEAR ZERO VISIBILITY AT TIMES AND
MAKING TRAVEL HAZARDOUS.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITY MAY BE
LIMITED AT TIMES DUE TO A COMBINATION OF FALLING AND BLOWING
SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

JAD

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this winter storm warning went out at Feb 2, 2:00 PM PST, 7 hours 10 minutes earlier.

Area forecast discussion, Feb 2, 2:00 PM PST, 7 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PST SAT FEB 2 2008

.SYNOPSIS...A POTENT...FAST MOVING WINTER STORM WILL BRING RAIN AND
MOUNTAIN SNOW LATE TONIGHT AND SUNDAY. STRONG WINDS WILL ALSO
ACCOMPANY THIS STORM. NEXT WEEK WE GET A BREAK IN THE WEATHER AS
HIGH PRESSURE BUILDS OVER THE WEST...BRINGING WARM...DRY DAYS AND
PERIODS OF OFFSHORE FLOW.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.SHORT TERM...TONIGHT THROUGH MONDAY...
MOIST WEST TO NORTHWEST FLOW CONTINUES THROUGH THIS EVENING WITH
LIGHT PRECIPITATION FALLING ALONG COASTAL SLOPES AND FOOTHILLS FROM
UPSLOPE FLOW AND ADDITIONAL LIFTING FROM CYCLONIC CURVATURE AND
SHEAR ALOFT FROM WEAK PRECURSOR TROUGH. A 135 TO 150 KT JET HAS
NOSED INTO NW CALIFORNIA COAST THIS AFTERNOON AND THIS WILL BE THE
DRIVING MECHANISM FOR BRINGING A MUCH STRONGER SHORT WAVE SOUTHEAST
ACROSS SOUTHERN CALIFORNIA ON SUNDAY. ALL MODELS...INCLUDING
CANADIAN... UKMET...AND ECMWF...STILL IN VERY GOOD AGREEMENT ON
TIMING AND STRENGTH OF THIS SHORT WAVE TROUGH CONSEQUENTIALLY
FORECASTER CONFIDENCE IS VERY HIGH ON TIMING OF MAIN PRECIPITATION
EVENT EARLY SUNDAY MORNING THROUGH LATE SUNDAY AFTERNOON AND CURRENT
QPF AMOUNTS....SEE HYDROLOGY SECTION BELOW WHICH INCLUDES EXCERPTS
FROM EARLY MORNING FORECAST DISCUSSION.  ONLY SIGNIFICANT CHANGES
MADE TO FORECAST WERE IN WIND FORECAST AND HAVE HAVE EXPANDED HIGH
WIND WATCH TO INCLUDE LOWER DESERTS. NAM MODEL SHOWS 7 TO 9 MB
PRESSURE GRADIENT WEST TO EAST ACROSS SAN DIEGO/RIVERSIDE COUNTY
MOUNTAINS FROM LATE SUNDAY MORNING THROUGH MOST OF SUNDAY NIGHT.
LOCAL WIND PROGRAM CONTINUES TO INDICATE 65-80 MPH GUSTS FOR DESERT
MOUNTAIN SLOPES AND LOWER DESERTS DURING THIS PERIOD AND LOOKING AT
THE ORIENTATION AND STRENGTH OF THE JET STREAM MOUNTAINS WAVES
TOUCHING DOWN IN THE COACHELLA VALLEY AND ANZA BORREGO DESERT LOOK
PLAUSIBLE. SMALL CRAFT ADVISORIES HAVE BEEN UPGRADED TO GALE
WARNINGS. LIKEWISE COASTS AND VALLEYS WILL BE QUITE WINDY AND WILL
LIKELY NEED TO ISSUE WIND ADVISORIES FOR SAME TIME PERIOD...PROBABLY
LATE THIS EVENING OR ON MIDNIGHT SHIFT SINCE START TIME IS STILL +12
HOURS AWAY. FOLLOWING THE SHORT WAVE TROUGH AXIS PASSAGE ON SUNDAY
NIGHT...IT CONTINUES TO BE DRIVEN SOUTHEAST AND CONSEQUENTIALLY THE
HIGH PRESSURE RIDGE AMPLIFIES ALONG 130W LONGITUDE...RESULTING IN
NORTH TO NORTHEAST FLOW DRIVING A BACK DOOR COLD FRONT ACROSS THE
MOJAVE DESERT AND INTO SOUTHWEST CALIFORNIA MONDAY MORNING. DID
INCREASE CLOUDS OVER MOUNTAINS AND DESERTS ON MONDAY BUT DID NOT
INCREASE POPS OR INCLUDE MENTION OF PRECIPITATION. BOOSTED WINDS
OVER THE SANTA ANA MOUNTAINS AND BELOW CAJON PASS FOR MONDAY
AFTERNOON AND EVENING TO REFLECT GUSTY NORTH TO NORTHEAST WINDS.

.LONG TERM...TUESDAY THROUGH NEXT SATURDAY...
COLD NORTHERLY FLOW ENDS TUESDAY MORNING AND THEN REGION UNDER
UNDER WEAK NORTHEAST TO EAST FLOW THROUGH WEDNESDAY AS SHORT WAVE
MOVING INTO PACIFIC NORTHWEST STATES DISLODGES SURFACE HIGH OVER
GREAT BASIN TO THE SOUTHEAST. DROPPED TEMPERATURES BELOW FREEZING
OVER THE VALLEYS AND LOWER DESERTS FOR TUESDAY NIGHT AND TO A LESSER
EXTENT WEDNESDAY NIGHT TO REFLECT POOLING OF COLD AIR AND CLEAR
SKIES/DRY AIR MAXIMIZING NOCTURNAL COOLING. FOR THE REMAINDER OF THE
WEEK THE UPPER LEVEL RIDGE MOVES SLOWLY EAST ACROSS SOUTHERN
CALIFORNIA AS THE LONG WAVE TROUGH DOWNSTREAM SHIFTS EAST OF 90W
LONGITUDE. THIS SPELLS WARMER DAYS AND COOL NIGHTS...MOSTLY CLEAR
SKIES FOR SOUTHERN CALIFORNIA...A WELCOME MID WINTER RESPITE.

&&

.HYDROLOGY...EXCERPTS FROM EARLY MORNING FORECAST DISCUSSION...
ISENTROPIC LIFT IN THE INCREASING LOW LEVEL WARM AIR ADVECTION
TONIGHT WILL BRING INCREASING AREAS OF LIGHT RAIN TO SAN
BERNARDINO...ORANGE AND WESTERN RIVERSIDE COUNTIES THROUGH DAYBREAK.
THE PRECIP INTENSITY WILL INCREASE SUNDAY MORNING WHEN STRONG PVA
AND VERY STRONG JET DYNAMICS ASSOCIATED WITH A 130 KT 300 MB JET
CONVERGE ON SOCAL. IT IS LOOKING MORE PROBABLE THAT WE WILL SEE
SEVERAL HOURS OF MODERATE TO HEAVY RAIN AND MOUNTAIN SNOW SUNDAY
ALONG AND AHEAD OF THE COLD FRONT...COASTAL AND VALLEYS AREAS WILL
SEE A QUARTER TO THREE QUARTERS OF AN INCH. MOUNTAINS AND FOOTHILLS
WILL SEE FROM ONE TO TWO INCHES. UPPER DESERTS COULD SEE TWO TENTHS
OF AN INCH. RAIN SHADOW EFFECTS WILL STILL LIMIT MOST LOWER DESERTS
AREAS TO A TENTH OF AN INCH OR LESS. THE SNOW LEVEL WILL START
AROUND 6000 FT BUT WILL LOWER TO 4500 FT SUNDAY EVENING. THE SNOW
LEVELS REALLY NOSEDIVE SUNDAY NIGHT...DOWN TO 3500 FEET AS COLD CORE
500 MB TEMPS FALL TO -26C...BUT BY THEN MOST OF THE PRECIP WILL HAVE
MOVED SOUTHEAST. STILL...6 TO 12 INCHES OF SNOW IS POSSIBLE AT THE
HIGHER ELEVATIONS OF THE SAN BERNARDINO AND RIVERSIDE COUNTY
MOUNTAINS. DENSE FOG AND STRONG WINDS COUPLED WITH BURSTS OF
MODERATE TO HEAVY SNOW COULD PRODUCE BRIEF WHITE-OUT CONDITIONS FOR
A FEW HOURS SUNDAY.

&&

.AVIATION...
021945Z...MARINE LAYER DEPTH REMAINS AROUND 5000 FEET OVER THE AREA.
MULTIPLE LAYERS OF STRATOCU WITH BASES RANGING BETWEEN 2500 AND 4500
FEET CONTINUE FROM THE COAST TO THE SLOPES OF THE MOUNTAINS. LITTLE
CHANGE IS EXPECTED THROUGH THE NIGHT THEN BASES SHOULD LOWER SUNDAY
MORNING TO BETWEEN 1500 AND 2500 FEET MSL AS A COLD FRONT MOVES INTO
THE AREA. THE COLD FRONT SHOULD BRING PRECIPITATION TO THE AREA
THROUGH THE DAY WITH VISIBILITIES REDUCED TO 3 TO 5 MILES AT TIMES.

SOUTHWEST WINDS ACROSS THE MOUNTAINS ARE EXPECTED TO PICK UP ON
SUNDAY WITH AND BEHIND THE FRONT WHICH COULD BRING SOME MOUNTAIN
WAVE AND ROTOR ACTIVITY TO THE DESERT AREAS VICINITY OF KPSP ON
SUNDAY. ALSO...THE SOUTHWEST WINDS WOULD NOT FAVOR LOW CEILING
CONDITIONS OR PRECIPITATION AT KPSP BUT MOUNTAINS TO THE WEST COULD
BE OBSCURED IN CLOUDS AND SNOW SHOWERS.  HORTON

&&

.MARINE...
THE MAIN THREAT FOR LATER THIS WEEKEND WILL BE NEAR GALE-FORCE
SOUTHWEST TO WEST WINDS AND ASSOCIATED HAZARDOUS SEAS PROJECTED ON
SUNDAY INTO MONDAY MORNING THROUGHOUT THE COASTAL WATERS...ALONG
WITH SHOWERS AS A COLD FRONT MOVES ACROSS THE AREA.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WINTER STORM WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
     FOR RIVERSIDE COUNTY MOUNTAINS-SAN BERNARDINO COUNTY
     MOUNTAINS.

     HIGH WIND WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT
     FOR SAN DIEGO COUNTY MOUNTAINS AND SAN DIEGO COUNTY DESERTS.

     HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
     COACHELLA VALLEY AND APPLE AND LUCERNE VALLEYS.

     SPECIAL WEATHER STATEMENT. SEE LAXSPSSGX.

PZ...SMALL CRAFT ADVISORY FROM 2 AM TO 8 PM PST SUNDAY FOR COASTAL
     WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
     30 NM-WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
     EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.

     GALE WARNING FROM 8 PM SUNDAY TO 8 AM PST MONDAY FOR COASTAL
     WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
     30 NM-WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
     EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.

&&

PUBLIC/FIRE WEATHER...BALFOUR
AVIATION/MARINE...HORTON

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Feb 2, 4:00 AM PST, 17 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PST SAT FEB 2 2008

CAZ042-043-048-050-055-056-057-058-060-061-062-030000-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 AM PST SAT FEB 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

WINDS AND PRECIPITATION WILL INCREASE LATE TONIGHT...MAINLY IN SAN
BERNARDINO...RIVERSIDE AND ORANGE COUNTIES.

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY.

A POTENT WINTER STORM WILL BRING STRONG WINDS...RAIN AND MOUNTAIN
SNOW SUNDAY. SEE LAXWSWSGX...LAXNPWSGX AND LAXSPSSGX FOR DETAILS.

GUSTY OFFSHORE WINDS WILL FOLLOW THE DEPARTING STORM ON MONDAY NIGHT
AND TUESDAY AS HIGH PRESSURE BUILDS OVER THE GREAT BASIN.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION
MAY BE NEEDED SUNDAY.

MOEDE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 8:52 PM PSTHigh Wind WarningSGXRiverside, San Bernardino, San Diego24 hr
Feb 3, 2:38 AM PSTWind AdvisorySGXOrange, Riverside, San Bernardino, San Diego14 hr
Feb 3, 3:21 AM PSTHigh Surf AdvisorySGXSan Diego10 hr
Feb 3, 11:16 AM PSTFlash Flood WarningSGXSan Diego119 min

Nearby

Winter Storm Warnings in California, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.